2 doctors weighed in:

Bleeding with big clots after having mirena (levonorgestrel) coil removed. Normal?

2 doctors weighed in
Dr. Karen Jones
Obstetrics & Gynecology
1 doctor agrees

In brief: Most likely

While the Mirena (levonorgestrel) is in it causes the periods to be much lighter than what is normal for you.
Once the Mirena (levonorgestrel) is removed then the periods will go back to whatever is your normal. Also in your late 40's it is common to have heavy and irregular periods as you get closer to menopause. Many women will use Mirena (levonorgestrel) at that age just to get the periods to be lighter.

In brief: Most likely

While the Mirena (levonorgestrel) is in it causes the periods to be much lighter than what is normal for you.
Once the Mirena (levonorgestrel) is removed then the periods will go back to whatever is your normal. Also in your late 40's it is common to have heavy and irregular periods as you get closer to menopause. Many women will use Mirena (levonorgestrel) at that age just to get the periods to be lighter.
Dr. Karen Jones
Dr. Karen Jones
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
16 years in practice
47M people helped
Continue
111,000 doctors available